Try Bupropion? (meds)

This topic contains 10 replies, has 9 voices, and was last updated by  AnimeCanuck 1 year, 8 months ago.

  • Author
    Posts
  • #92478

    Testingtesting
    Participant

    I suffer from extreme fatique mostly of my time and been this for years. I have tried SSRI because of doctors thought I was depressed but the SSRI (zoloft) just make me even more tired, like I was sleepwalking. My ADD-doctor told me I should try SNRI instead, Venlafaxin to get my head more wake but I turned it down because it cause weightgain and if I gain more pounds I´m overweight, I am already on the fine line to be.

    I also would never try typical adhd-medication with amphetamine in it (ritalin and more) because it effect my heart badly, I already suffer from palpatations and the fear of more of that is simply not worth it.

    So, I found that Bupropion is something that works well to manage adhd/add because it wakes the brain without any heartaffect, no amphetamine and so on. Also, many patients lose weight on this, not gaining, sounds too good to be true.

    But, I wonder, have anyone tried Bupropion, are there any sideeffects you felt?

    Would be happy if anoyone would answer this because I would ask my doc to prescribe it next time.

  • #92482

    nessy
    Participant

    I’m curious to know as well, Bc I have a script for it sitting at the pharmacy that I have yet to pick up because I’m concerned about the side effects.

    • #92503

      Atypicaladd
      Participant

      Thank you for your response. Was it you or your doctor that recommend this med for you? Mine has never mention it but I found it myself.

      The only thing Im now am concerned about is the high bloodpressure side effect it also said (could be dangerous). Did your doc said anything about this to you?

  • #92504

    Penny Williams
    Keymaster

    I have a family member taking it for anxiety and probable ADHD (in denial on that). Tried SSRIs and SNRIs for anxiety and weight gain and lethargy were big problems. While Wellbutrin can increase anxiety, it was worth a try with little other options. It improves the anxiety a little, but only tired when not taken consistently (mood all over the place when not taken daily as well). Eats a lot less when taken consistently too.

    I can’t speak to ADHD symptoms, but I have seen people who it works well for.

    Here’s some info and user reviews on Wellbutrin/Bupropion:

    Wellbutrin

    Penny
    ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism

  • #92512

    Atypicaladd
    Participant

    Thank you. Didnt cause high blood pressure?

  • #92517

    galyng
    Participant

    My 13 year old daughter just started taking it for ADHD because she had racing heartrate from the Vyvance (sp?), and we have determined she can’t take stimulants. She’s only been on it for a week but it definitely seems to be working. Additionally, my husband takes it for HIS ADHD and he definitely likes it and it helps him quite a bit. And finally, I take it for other reasons but have always wondered if I have ADD. Since I started taking it a few months ago, I feel sharper and better able to manage day-to-day details. Maybe I’m better overall or maybe I do have ADD but either way, it’s working great for me. I have not had increased blood pressure from taking it. I promise I’m not being paid by that company–but it has worked for us. Good luck!

    • #92562

      Atypicaladd
      Participant

      Thank you! If it doesnt cause high blood pressure, as it says it usual then I would give it a go 🙂

  • #92575

    spyralmagic
    Participant

    I have been on a very low dose (100mg) of Bupropion for about 10 years, and I take it along with stimulant medication for my ADD. If I take more than that I am angry over every little thing and lots of anxiety. My daughter also takes a low dose with stimulant medication and that works very well for her. I am still tired a lot, but that could be from my thyroid medication being lowered a few of months ago. My doctor is raising it again to see if that is what’s causing the tiredness.
    If you’re having trouble with weight gain and being tired, it might be a good idea to have your thyroid levels checked too. It made a world of difference for me in how I feel. But the Bubropion also helps even at a low dose.

  • #95738

    dwight.bliss
    Participant

    Hi,
    I am recently retired after a successful career as a lawyer and business man. I was diagnosed with ADD over 20 years ago, a few years after my then young son received the same diagnoses. I was prescribed and have taken Dexedrine daily for those two decades with very positive results that I felt immediately. About ten years ago I was given Wellbutrin (bupropion) to help deal with my persistent mild depression. In combination with the stimulant medication, it helped to make my life well worth living. To date, I know of no ill effects of these medications and I can tell you that they helped me to succeed in a difficult and demanding profession. In fact, I would not have been able to do many of the things that I am good at without the blessing of an ADD mind that was tempered by the right meds. At times of chaos during complex round the clock negotiations, my ability to focus like a laser on lengthy contracts and other documents gave me a real advantage time and time again. I say all of this not out of pride or self praise, but only to encourage and support those who face the same issues of an ADD mind plus the depression that can accompany it from not quite fitting the mold of the plodding and boring rest of society that surrounds us. The right combination of meds plus the love and support of the right kind of people at work and at home can free you to use your gifts and succeed where you want to succeed.

  • #101453

    panchester07
    Participant

    I want to try this and have been wanting to try it for a long long time. One of my symptoms is procrastination and that I dont feel like doing much. Its not depression. I am on effexor for my OCD, which affected my memory and many other things and that pisses me off. But i have to take it for now. I pospone doing the dishes, my room is a mess, i dont really have that motivation to do those things that are good for me. I walk , that is one good thing that i do, and i love it, helps me a lot. But then i just come home and lay in my bed and do nothing. I’ve also impaired my concentration by becoming addicted to my phone and social media (there’s research in this) but i can’t stop. I can’t take amphetamines because i am an addict, so i really would like my doctor who treats my ocd to put me on wellbutrin, heck, i could just go and buy it myself i dont need a script here where i live, but i dont want to self-medicate.

    Right now i am on Modafinil, which i asked for to the doctor, and it helps initially but i read a research (thats the bad thing about the internet) that said that it impairs creativity and decreases reaction time, so i dont want to affect my mind more.

    Hopefully my doctor will put me on wellbutrin but i dont have an appointment with her untill december. Maybe I will email her.

    • #104209

      AnimeCanuck
      Participant

      I was recently diagnosed (just this past Saturday), after about 2-3 years of suspecting that I could possibly be living with undiagnosed adult ADHD. (I am a 34 year old woman, just starting a Master’s degree after being out of school for 10 years.) Already I am behind on papers, but am excelling in a language class. It’s weird. But it’s also a relief, as everything makes so much sense, now!

      Anyways, to hear this:

      the depression that can accompany it from not quite fitting the mold of the plodding and boring rest of society that surrounds us.

      really resonates true for me. I was struggling with severe depression for a number of years (approaching 7.5, I think) and have been on a low dosage of fluoxene (generic Prozac) since January. Now I feel like that has been dealt with, so the Psychiatrist who diagnosed me is transitioning me from that (which did feel like it was helping me focus a bit) to Bupropion. This week I am taking half the fluoxene pill a day, next week I should be on 150s, and after that move onto the 300 XLs and then I have a follow-up appointment.

      So far, my mood is still good (and great, even) YAY!… but I’ve noticed a caffeine-withdrawal-like headache for the last three days, and today I have been especially restless and distracted. So perhaps the fluoxene helped more than I had thought?

      I am wondering if the Bupropion has adverse side-effects or doesn’t help me enough if I should switch back to the SSRI since I did see some improvement. Also, since I was hyper-sensitive to that, I am a little worried about going up to the 300 XL right away (after 7 days) when it was months between starting on 10mg and going up to 20mgs of the fluoxene… What if 150 is enough?

      … Anyone else who has or has had depression make the transition? (Between these two particular meds or just any SSRI to Bupropion?) Is it common to be really sensitive to this kind of medicine?

      Really curious!

      Thanks, everyone!

You must be logged in to reply to this topic.